Foreign body reaction after usage of tissue adhesives for skin closure: a case report and review of the literature
- First Online:
- Cite this article as:
- Dragu, A., Unglaub, F., Schwarz, S. et al. Arch Orthop Trauma Surg (2009) 129: 167. doi:10.1007/s00402-008-0643-5
- 224 Downloads
The usage of tissue adhesives such as 2-octyl cyanoacrylate is a standard tool for closure of superficial wounds of the body. The benefits using 2-octyl cyanoacrylate are well known and appreciated by surgeons world wide. Especially in superficial or small wounds in children where no surgical procedure is wanted this technique is commonly used. However, so far the risks and possible complications after using 2-octyl cyanoacrylate are not sufficiently published and discussed.
We report a case of foreign body reaction after 3 weeks in a 39-year-old female patient after usage of 2-octyl cyanoacrylate treating a superficial wound of the right wrist.
The use of 2-octyl cyanoacrylate for the closure of superficial and small wounds or lacerations is a simple, quick and comfortable method. However, there is clinical evidence that in some cases the use of this type of tissue adhesive may lead to foreign body reaction. We suggest that each patient who is treated by this type of wound closure technique should be mandatory informed on the potential risk of a foreign body reaction.